EconPapers    
Economics at your fingertips  
 

CAPM and Option Pricing with Elliptical Disbributions

Mahmoud Hamada and Emiliano Valdez ()

No 120, Research Paper Series from Quantitative Finance Research Centre, University of Technology, Sydney

Abstract: In this paper, we offer an alternative proof of the Capital Asset Pricing Model when the returns follow a multivariate elliptical distribution. Empirical studies continue to demonstrate the inappropriateness of the normality assumption in modelling asset returns. The class of elliptical distributions,which includes the more familiar Normal distribution, provides flexibility in modelling the thickness of tails associated with the possibility that asset returns take extreme values with non-negligible probabilities. Within this framework, we prove a new version of Stein's lemma for elliptical distribution and use this result to derive the CAPM when returns are elliptical. We also derive a closed form solution of call option prices when the underlying is elliptically distributed. We use the probability distortion function approach based on the dual utility theory of choice under uncertainty.

Pages: 33 pages
Date: 2004-02-01
New Economics Papers: this item is included in nep-fin and nep-fmk
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Published as: Hamada, M. and Valdez, E. A., 2008, "CAPM and Option Pricing with Elliptically Contoured Distributions", Journal of Risk and Insurance, 75, 387–409.

Downloads: (external link)
http://www.qfrc.uts.edu.au/research/research_papers/rp120.pdf (application/pdf)

Related works:
Journal Article: CAPM and Option Pricing With Elliptically Contoured Distributions (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:uts:rpaper:120

Access Statistics for this paper

More papers in Research Paper Series from Quantitative Finance Research Centre, University of Technology, Sydney PO Box 123, Broadway, NSW 2007, Australia. Contact information at EDIRC.
Bibliographic data for series maintained by Duncan Ford ().

 
Page updated 2020-05-30
Handle: RePEc:uts:rpaper:120